Log in
NRAS
24,225 members27,980 posts

Is an itchy raised rash like this a sign of possible RA?

I have autoimmune hypothyroidism and coeliac disease and also palindromic Arhtirtis- which I believe has a 50% chance of developing into Rhuematoid Arthritis. The other evening, quite suddenly I developed this itchy rash on my upper limbs- so the tops of my legs and tops of arms. Not on my torso. Doesn’t seem to be responding to antihistamines and is driving me crazy.

However, I am interested to know if this is sometimes a symptom of RA as I can’t seem to find another reason for it.

Thanks so much in advance. 🙂

17 Replies
oldestnewest

Have you started any new medication lately?

Reply

Thanks for your response. No, new meds for a long while so not that but yes it seems like the most obvious cause.

1 like
Reply

.

Looks like classic drug (med) reaction rash ( google.com/search?as_q=drug... ), Hattie007 ? [Click ’Images’ tab to see sample photos 📸 .]

Get to medic asap. 👩‍⚕️👨‍⚕️ They’ll ask the right questions ❓❓to help you figure out if it’s a drug-induced rash (or something else).

IF it’s drug-induced rash, you’ll work through together which med(s) 💊 💉 💊 are the likely culprit(s). From what I recall, you’d quit the culprit(s) & begin antihistamines 💊 (if antihistamines are ‘safe’ for you/ your conditions). If all goes well, the rash subsides & back to ‘trial & error-ing’ your med cocktail.🍹

[Oh, you don’t have to have started a new med to get a rash. 😳 We can develop an intolerance to a med we’ve been taking for quite some time. 😯 ] Best talk to a medic 👩‍⚕️👨‍⚕️, they’ve your medical/ drug history to review & resources to tap into to help you best deduce what’s the likely culprit. Wishing you speedy relief, Hattie007. 🙏 🍀 🌺 🌞

.

3 likes
Reply

Thank you for this, I didn’t realise it didn’t need to be a new medication and that you can develop an intolerance even after being on it for some time. I shall have a think about it, thanks.

2 likes
Reply

It looks like hives . But I would consider lupus. It is associated with rashes. Usually in the face but can be anywhere. Has your GP run blood tests?

Hope you find an answer soon.

1 like
Reply

Thanks for your reply. Over the years, I’ve had every blood test available almost, probably more than once! I prefer to see the GP as little as possible as it rarely ends with answers (not that I’m down on GP’s I’m just not a simple case!). Thanks for your thoughts, I didn’t realise lupus had body rashes. I wondered if RA ever did. Thanks.

Reply

The only rash for me so far was a drug reaction. I developed Pityriasis (autoimmune) from Orencia.

1 like
Reply

That's interesting. I had exactly the same rash before my autoimmune stuff took off like a rocket. Happened several times. I assumed it might be to do with the psoriatic arthritis. I've had loads of weird rashes leading up to it.

Have you had it checked out? Mine was and the doc had no clue. Just said it was a virus

1 like
Reply

Sorry, meant to say, I think mine was an odd form of psoriasis. There are different types. Not saying that's what your is, but worth checking.

1 like
Reply

Ok thanks for that. Who was able to determine that it was a psoriasis? Did you have a biopsy? I suspect my GP would say the same, a virus or it’s urtucaria, you just have to put up with it.

Reply

Just after rashes my toenails fell off, I got bilateral tendinitis and swollen joints. Diagnosed with PsA afterwards.

I have awful nail psoriasis.. Hence loss of nails. Also have it on scalp and in ears.

1 like
Reply

Hi Hattie, this looks just like a rash I had last September, never did get a diagnosis, the rheumy said it was a food allergy, the GP said it was a reaction to Leflunomide, after a dose of steroids and antihistamines it eased up, took 2 months or so to go completely and it hasn't reoccurred. I also have Palindromic and have to be gluten free, although I haven't been diagnosed coeliac. I bathed in gluten free oats for a couple of weeks ( a handful in a sock, not loose 😀) and loads of aveeno, don't know if that helped but my skin is rash free and in amazing condition now. Always looking for the positive. Hope yours is resolved soon, I'd be interested to know if it is diagnosed at some point. Good luck.

1 like
Reply

Gosh thanks for that. Yes I've been using lots of aveeno but not tried the oats but will give anything natural like that a go. Thanks!!

1 like
Reply

Sorry, but you're going to have to get it checked out by the doc. I had three episodes of a whole-body rash in those wonderful days before RA and I was "normal". The rash looked like yours and the itching nearly drove me batty. Investigations revealed Idiopathic Urticaria, meaning 'yeah, you've got a really itchy rash but we don't know why. It's you, you're weird'. They then smothered me with a thick layer of some cream, followed by bandages soaked in castor oil and zinc cream and followed that up with a layer of tubular bandages. Alluring, it wasn't. Sorry I can't help further.

J

1 like
Reply

Thank you that is helpful! I’m sure if it continues for many more days I shall have to see someone? Thank you.

1 like
Reply

.

Hattie007, not wishing to be rude or ‘pushy’ (though it will undoubtedly come across that way 😱 🙃), I don’t think this is a ‘wait & see’ type of thing. Waiting it out for several days does not make it ‘get better on its own’ — especially if you continue ingesting a thing that is causing the reaction. If anything, it exacerbates — not subsides. (Merely my humble opinion.)

Kindly, hear what Gnarli is sharing with you, Hattie007. 🙏 🍀 🌺 🌞

.

1 like
Reply

.

Not alluring!? 😯 Beg pardon, madam 😤 . . . some find it downright irresistible! giphy.com/gifs/l0HluWu6ia4M... , giphy.com/gifs/xTiTngVXOIHh... , giphy.com/gifs/3o7aD0KOcTvz... 😁 😂 🙃

.

2 likes
Reply

You may also like...